MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1136/bcr-2013-200145

Медицинская библиотека · BMJ case reports · 2013

Sepsis mimicking thyroid storm in a patient with methimazole-induced agranulocytosis.

Rayner Samuel G, Hosseini Faegheh, Adedipe Adeyinka A

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

Agranulocytosis is a rare yet life-threatening complication of methimazole therapy for hyperthyroidism. We present the case of a 37-year-old female recently started on methimazole for hyperthyroidism who presented to our facility for evaluation of suspected thyroid storm. In addition to having abnormal thyroid indices, she was noted to have an odontogenic abscess, and was septic with profound neutropenia. Her symptoms resolved quickly following incision and drainage of her abscess and treatment with broad-spectrum antibiotics. Her neutrophil count improved significantly following cessation of methimazole and administration of granulocyte colony-stimulating factor. Diagnosis was initially confounded by the similarity between symptoms of early sepsis and those of thyroid storm. This case report discusses the factors leading to diagnostic delay and highlights the dangerous manifestations of neutropenia in patients on methimazole therapy.

Для цитирования: Rayner Samuel G, Hosseini Faegheh, Adedipe Adeyinka A. Sepsis mimicking thyroid storm in a patient with methimazole-induced agranulocytosis.. BMJ case reports. 2013. DOI: 10.1136/bcr-2013-200145.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.